Alert archive / New York / High Wind Warnings in 2010

High Wind Warning 1, NWS Albany, NY

February 25, 2010Columbia County, Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this high wind warning at Feb 25, 2010, 11:48 AM EST for Columbia County, Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Feb 25, 2010, 7:00 PM EST. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2010, 11:48 AM EST (16:48 UTC)
In effect from
Feb 25, 2010, 7:00 PM EST
Expired
Feb 26, 2010, 6:36 AM EST
In force
12 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 69 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 8:45 PM ESTHEAVY RAIN 1.25Castleton-On-Hudson, NYMUDSLIDE OFF MAIN STREET AFFECTING ACCESS TO ONE HOME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WWUS71 KALY 251648
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1148 AM EST THU FEB 25 2010

MAZ001-VTZ013-014-260200-
/O.UPG.KALY.WI.Y.0004.100226T0000Z-100226T1200Z/
/O.NEW.KALY.HW.W.0001.100226T0000Z-100226T1200Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
1148 AM EST THU FEB 25 2010

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING FOR THE SOUTHERN GREEN MOUNTAINS IN VERMONT AND THE
NORTHERN BERKSHIRES IN MASSACHUSETTS...WHICH IS IN EFFECT FROM 7
PM THIS EVENING TO 7 AM EST FRIDAY. THE WIND ADVISORY IS NO LONGER
IN EFFECT.

A LOW PRESSURE SYSTEM IS EXPECTED TO STRENGTHEN AS IT MOVES
WESTWARD ACROSS SOUTHERN NEW ENGLAND AND SOUTHEAST NEW YORK
TONIGHT RESULTING A STRONG PRESSURE GRADIENT ACROSS THE WARNING
AREA. NORTH TO EAST WINDS WINDS AT 10 TO 20 MPH TODAY...WILL
BECOME EAST AT INCREASE TO 30 TO 40 MPH TONIGHT. GUSTS TONIGHT
WILL REACH 60 TO 75 MPH AT TIMES...WITH THE HIGHEST GUSTS ACROSS
THE EAST FACING SLOPES OF THE SOUTHERN GREEN MOUNTAINS. THE WINDS
WILL DIMINISH TO 15 TO 25 MPH WITH GUSTS TO 35 MPH OR LESS AFTER
DAYBREAK FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MAZ025-NYZ054-061-084-VTZ015-260200-
/O.NEW.KALY.HW.W.0001.100226T0000Z-100226T1200Z/
SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...GREAT BARRINGTON...LEE...LENOX...
HOUSATONIC...HOOSICK FALLS...CHATHAM...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1148 AM EST THU FEB 25 2010

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING FOR THE TACONICS IN NEW YORK...EXTREME SOUTHEAST VERMONT
AND THE SOUTHERN BERKSHIRES IN MASSACHUSETTS...WHICH IS IN EFFECT
FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY.

A LOW PRESSURE SYSTEM IS EXPECTED TO STRENGTHEN AS IT MOVES
WESTWARD ACROSS SOUTHERN NEW ENGLAND AND SOUTHEAST NEW YORK
TONIGHT RESULTING A STRONG PRESSURE GRADIENT ACROSS THE WARNING
AREA. NORTH TO EAST WINDS WINDS AT 10 TO 20 MPH TODAY...WILL
BECOME EAST AT INCREASE TO 30 TO 40 MPH TONIGHT. GUSTS TONIGHT
WILL REACH 60 MPH AT TIMES. THE WINDS WILL DIMINISH TO 15 TO 25
MPH WITH GUSTS TO 35 MPH OR LESS AFTER DAYBREAK FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
134 
WWUS71 KALY 260032
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EST THU FEB 25 2010

MAZ001-025-NYZ054-061-084-VTZ013>015-261200-
/O.CON.KALY.HW.W.0001.000000T0000Z-100226T1200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
732 PM EST THU FEB 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTHERN AND CENTRAL
TACONICS...SOUTHERN WASHINGTON COUNTY...THE BERKSHIRES AND FOR
SOUTHERN VERMONT UNTIL 7 AM FRIDAY.

STRONG LOW PRESSURE SOUTH OF EASTERN LONG ISLAND THURSDAY EVENING
WILL MOVE WESTWARD OVERNIGHT RESULTING A TIGHT PRESSURE GRADIENT
ACROSS THE WARNING AREA. NORTH TO EAST WINDS WINDS WILL INCREASE
TO 25 TO 40 MPH WITH GUSTS UP TO AROUND 60 MPH POSSIBLE AT TIMES.
THE WINDS WILL DIMINISH FRIDAY MORNING TO 15 TO 20 MPH WITH GUSTS
UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
377 
WWUS71 KALY 260836
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
336 AM EST FRI FEB 26 2010

MAZ001-025-NYZ054-061-084-VTZ013>015-261200-
/O.CON.KALY.HW.W.0001.000000T0000Z-100226T1200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
336 AM EST FRI FEB 26 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTHERN AND CENTRAL
TACONICS...SOUTHERN WASHINGTON COUNTY...THE BERKSHIRES AND
SOUTHERN VERMONT...UNTIL 7 AM EST THIS MORNING.

STRONG LOW PRESSURE WILL CONTINUE TO GRADUALLY MOVE WESTWARD
ACROSS EXTREME SOUTHEAST NEW YORK STATE THIS MORNING...CONTINUING
TO INDUCE A STRONG NORTHEAST FLOW ACROSS THE WARNING AREA. WINDS
OF 25 TO 40 MPH WITH GUSTS UP TO AROUND 60 MPH WILL POSSIBLE AT
TIMES THROUGH 7 AM. WIND SPEEDS WILL SUBSIDE BY MID MORNING TO 15
TO 20 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
514 
WWUS71 KALY 261136
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
636 AM EST FRI FEB 26 2010

MAZ001-025-NYZ054-061-084-VTZ013>015-261245-
/O.CAN.KALY.HW.W.0001.000000T0000Z-100226T1200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
636 AM EST FRI FEB 26 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH
WIND WARNING FOR THE NORTHERN AND CENTRAL TACONICS...SOUTHERN
WASHINGTON COUNTY...THE BERKSHIRES AND SOUTHERN VERMONT.

WINDS SPEEDS HAVE DIMINISHED TO BELOW WARNING AND EVEN ADVISORY
CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.
EAST TO NORTHEAST WINDS MAY STILL GUST TO AROUND 40 MPH THROUGH
THIS MORNING...THEN DECREASE FURTHER THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Feb 25, 10:30 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 25, 10:30 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1030 AM EST THU FEB 25 2010

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE UP ALONG THE ATLANTIC
SEABOARD TODAY AND TONIGHT...THEN TRACK INLAND BETWEEN NEW YORK
CITY AND SCRANTON. THIS TRACK WILL BRING WARMER AIR INTO THE AREA
WHICH MEANS A CHANGE OVER TO RAIN FROM ALBANY AND POINTS
EAST...GENERALLY EAST OF THE HUDSON RIVER. HEAVY WET SNOW WILL
FALL ACROSS THE EASTERN CATSKILLS...THE MOHAWK VALLEY AND WESTERN
ADIRONDACKS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM...THE RAIN HAS CHANGED TO TO SNOW AT ALBANY AND FURTHER
SOUTH. COOLING OF THE COLUMN DUE TO MELTING SNOW FLAKES RESULTED TO
THE SWITCHOVER. THUS FAR SNOW HAS NOT BEEN STICKING IN AND AROUND
CESTM. TEMPERATURE DID DROP TO 33 DEGREES. FURTHER NORTH...ALL
RAIN...BUT IT HAS CHANGED TO SNOW ACROSS PORTIONS OF THE MOUNTAINS.

WHAT MAKES THIS A VERY CHALLENGING FORECAST IS THAT THIS
AFTERNOON...THERE WILL BE A BATTLE BETWEEN THE WARM AIR ADVECTION
COMING INTO THE MID LEVELS OF THE ATMOSPHERE VERSUS THE "COOLING" OF
THE COLUMN DUE TO THE MELTING FLAKES. NEW GUIDANCE CONTINUES TO
INDICATE THAT THE WARM NOSE WILL WIN OUT BY LATER THIS
AFTERNOON...AND MOST VALLEY AREAS SHOULD GO TO RAIN. THE ONLY
EXCEPTION MIGHT BE DOWN IN THE MID HUDSON VALLEY...AS COLD AIR
BEGINS WRAPPING AROUND THE BASE OF THE STORM...WHICH MIGHT PROLONG
SNOW DOWN THERE A LITTLE MORE.

FOR NOW...UPDATED THE HOURLY GRIDS AND ADDED A LITTLE MORE SNOW TO
SOME SECTIONS (WHERE SNOW IS FALLING). AGAIN....NO ACCUMULATION HERE
BUT PROBABLY ANY HIGHER ELEVATIONS TO THE WEST OR EVEN THE IMMEDIATE
EAST SOME ACCUMULATION IS TAKING PLACE.

DID NOT CHANGE HIGH TEMPS OR ANY HEADLINES WITH THIS PACKAGE.

********PREVIOUS NEAR TERM DISCUSSION********************

VERY MESSY SITUATION EXPECTED ACROSS THE REGION THROUGH TONIGHT.
BASICALLY A MASSIVE STORM IS DEVELOPING WITH ALL THE
CHARACTERISTICS OF A HISTORIC STORM...INCLUDING VERY HIGH AMOUNTS
OF PRECIPITATION...HIGH WINDS...AND BEING CUT OFF FROM THE
STEERING FLOW...SHOULD BE OF LONG DURATION. CURRENTLY RAIN AND
DRIZZLE IS OCCURRING OVER MUCH OF THE REGION...WITH LIGHT SNOW IN
WESTERN AREAS. ONCE UPPER DYNAMICS APPROACH...AND CLOUD TOPS COOL
OVER THE REGION...THE RAIN SNOW LINE SHOULD SET UP IN THE VICINITY
OF THE NY AND WESTERN NEW ENGLAND BORDER...THEN DRIFT WEST THIS
AFTERNOON AND EVENING TO JUST WEST OF THE HUDSON RIVER.

SO...SOME MIX OF RAIN AND SNOW THIS MORNING WILL BECOME RAIN THIS
AFTERNOON EAST OF THE RAIN SNOW LINE. PREDOMINANTLY SNOW WILL
OCCUR WEST OF THE HUDSON RIVER. TONIGHT...MIXED PRECIPITATION
TRANSITIONS TO MOSTLY SNOW...BUT SOME MIXING WITH
SLEET...RAIN...AND LOCALIZED POCKETS OF FREEZING RAIN...AS
BOUNDARY LAYER TEMPERATURES COOL FROM SOUTH TO NORTH AROUND THE
PERIPHERY OF THE STRONG UPPER LOW. SO...AREAS AROUND THE MID
HUDSON VALLEY SHOULD SEE A CHANGE TO ALL SNOW BEFORE THE CAPITAL
DISTRICT...BERKSHIRES AND POINTS NORTH. HIGHER ELEVATIONS OF THE
BERKSHIRES AND SOUTHERN VT SHOULD SEE A CHANGE OVER LATER TONIGHT
AS WELL.

BASED ON THIS COMPLEX EVOLUTION...WINTER WEATHER ADVISORIES HAVE
BEEN ISSUED THROUGH TONIGHT FOR THE MID HUDSON VALLEY...WHERE UP
TO AN INCH IS POSSIBLE IN VALLEYS...BUT UP TO 6 INCHES IS POSSIBLE
IN RELATIVELY HIGHER TERRAIN. THERE WILL BE A TIGHT GRADIENT
SOMEWHERE IN ULSTER AND DUTCHESS COUNTIES...SO PUTTING UP ADVISORY
FOR WORST CASE SCENARIO...WHICH MAY NOT HAPPEN UNTIL LATE IN THE
ADVISORY PERIOD. WINTER STORM WATCHES HAVE BEEN CONVERTED TO
WARNINGS IN THE ADIRONDACKS AND WESTERN MOHAWK VALLEY. A WIND
ADVISORY HAS BEEN ISSUED FOR SOUTHERN VT AND NORTHERN BERKSHIRES
FOR A -6 SD ANOMALOUS U WIND AT THE BOUNDARY LAYER SLAMMING THE
SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES. TEMPERATURES
TODAY WILL BE RISING 3-8 DEGREES FROM CURRENT LEVELS...AND FALLING
BACK TO THE LOWER TO MID 30S TONIGHT...COLDER IN WINTER STORM
WARNING AREAS.

IMPORTANT TO NOTE...THAT WITH THE LONG DURATION EVENT...ADDITIONAL
HEADLINES AND OR WARNING/ADVISORY EXTENSIONS ARE VERY POSSIBLE
LATER TODAY AS VARIOUS ASPECTS OF THIS POTENTIALLY HISTORICAL
STORM CONTINUE TO EVOLVE AND AS NEW DATA/GUIDANCE ARRIVES.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
LOTS OF DISAGREEMENT IN GUIDANCE AS TO THE TRACK OF THE
DRIFTING...SPINNING SURFACE/UPPER FEATURE. SMALL SHIFTS IN TRACK
WILL RESULT IN BIG DIFFERENCES IN SENSIBLE WEATHER ACROSS THE
REGION. 250 MB U WIND ANOMALIES EXCEEDING -3 SD IS VERY UNUSUAL
AND SUGGESTS THIS STORM WILL STALL FOR A VERY UNUSUALLY LONG TIME.
BUT...THE STORM IS ALSO FORECASTED TO GRADUALLY WEAKEN INTO THE
WEEKEND. STILL...UPPER LEVEL IMPULSES CIRCULATING AROUND THE
PERIPHERY...WITH THE RELATIVELY COLD BOUNDARY LAYER
TEMPERATURES...PERIODS OF SNOW...POSSIBLE MIXED WITH RAIN AT
TIMES IN VALLEYS...ACROSS THE REGION WITH TOTAL STORM SNOWFALL
ACCUMULATIONS BY SATURDAY NIGHT OVER 6 INCHES FOR MOST OF NOT ALL
THE FORECAST AREA. MULTIPLE FEET OF SNOW IS POSSIBLE IN THE
CATSKILLS AND AREAS SURROUNDING THE CATSKILLS...DEPENDING ON HOW
THIS STORM ULTIMATES EVOLVES AND TRACKS. SNOW WILL BE WET...AND
WINDS IN HIGHER ELEVATIONS WILL BE STRONG...SO SOME POWER OUTAGES
STILL POSSIBLE.

AGAIN...ADDITIONAL HEADLINES POSSIBLE LATER TODAY OR TONIGHT BASED
ON NEXT STAGES OF THE STORM...AND POSSIBLE ADDITIONAL SNOW BEYOND
TONIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ON SUNDAY THE UPPER LOW WHICH HAS HUNG AROUND STUBBORNLY FOR THE
PREVIOUS FEW DAYS WILL GRADUALLY BEGIN TO SHIFT SOUTH AND THEN
TURN EAST AND MAKE ITS EXIT INTO THE NORTH ATLANTIC ON MONDAY.
THE ASSOCIATED SURFACE LOW WILL GRADUALLY WEAKEN AND BE CAPTURED
BY A MUCH DEEPER LOW WELL OFFSHORE WHICH WILL SLOWLY DRIFT
EASTWARD. MEANWHILE A LARGE HIGH PRESSURE AREA WILL BEGIN TO
WEDGE ITS WAY EAST INTO THE GREAT LAKES REGION. THE WEATHER
ON SUNDAY WILL BE UNSETTLED WITH A CHANCE OF SNOW SHOWERS...
WHICH MAY MIX WITH RAIN IN THE WARMER AREAS OF THE HUDSON AND
HOUSATONIC VALLEYS. THE CHANCE OF PRECIPITATION WILL DIMINISH
WITH ONLY A SLIGHT CHANCE ON MONDAY AND THE REST OF THE PERIOD
SHOULD BE DRY ASIDE FROM THE POSSIBILITY OF SOME LAKE EFFECT
SNOW SHOWERS IN THE WESTERN MOHAWK VALLEY. TEMPERATURES FOR
THIS PERIOD SHOULD AVERAGE CLOSE TO THE NORMALS OF MID 30S TO
LOW 40S FOR HIGHS AND TEENS TO MID 20S FOR LOWS.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
NEARLY SATURATED AIR IN THE LOW LEVELS WILL RESULT IN WIDESPREAD
IFR WITH INTERVALS OF LIFR THROUGH MUCH OF THE DAY...WITH CEILINGS
GENERALLY 400 TO 800 FT AGL AND VISIBILITIES 1 TO 3 MILES IN RAIN
DRIZZLE...AND MIST. THE RAIN MAY MIX WITH SNOW AT TIMES. THERE WILL
BE A FEW INTERVALS OF MVFR CONDITIONS DURING THE PERIOD...BUT CIGS
ARE LIKELY TO CHANGE FREQUENTLY. WINDS WILL BE LIGHT FROM THE NORTH
OR NORTHEAST DURING THIS MORNING BUT WILL GRADUALLY INCREASE IN
SPEED THIS AFTERNOON AND BECOME NORTH 12 TO 15 KNOTS WITH GUSTS
TO 25 KNOTS BY AROUND MIDNIGHT TONIGHT AS A STORM OFF THE COAST
BECOMES MORE INTENSE. THE CIRCULATION AROUND THIS STORM IS
EXPECTED TO BRING ENOUGH WARM AIR INTO THE REGION FOR PRECIPITATION
TO BECOME ALL RAIN BY AFTERNOON. AFTER MIDNIGHT...ENOUGH COLD AIR
IS EXPECTED TO CAUSE SOME SNOW TO MIX IN AT KGFL. FARTHER SOUTH...
THE PRECIPITATION IS EXPECTED TO CONTINUE TO BE ALL RAIN.

LOW LEVEL WIND SHEAR MAY BE POSSIBLE TOWARD...AND ESPECIALLY AFTER
00Z/FRI...AS WINDS AT 2000 FT AGL BECOME E/NE AND INCREASE TO 30-40
KT.

OUTLOOK...
FRI...MVFR CIG. CHC OF IFR WITH SNOW SHOWERS.
FRI NIGHT-SUN...MAINLY MVFR...WITH A CHANCE OF SNOW SHOWERS. RAIN
SHOWERS WILL BE POSSIBLE SATURDAY AFTERNOON IN THE HUDSON VALLEY.

&&

.HYDROLOGY...
ANOTHER STORM MOVING UP THE COAST WILL AGAIN SPREAD A LARGE AMOUNT
OF MOISTURE INTO THE REGION TODAY INTO FRIDAY. WITH A SURGE OF
WARM AIR OFF THE OCEAN BEING BROUGHT IN BY THE STORMS CIRCULATION
     THE PRECIPITATION NOW LOOKS LIKE IT WILL BE MOSTLY RAIN IN OUR
EASTERN ZONES...WITH ONE TO ONE AND A HALF INCHES OVER MUCH OF
THE REGION AND UP TO TWO INCHES IN SOME SPOTS WHERE ENHANCED BY
THE TERRAIN. MOST OF THE REGION HAS 6 TO 18 INCHES OF SNOW ON
THE GROUND WHICH WILL SOAK UP MUCH...IF NOT ALL...OF THE RAIN
INITIALLY.  HOWEVER THE SNOWPACK ALREADY HAS A VERY HIGH WATER
CONTENT AND SOME MELTING WILL BEGIN TO TAKE PLACE THIS AFTERNOON
AND EVENING. THIS WILL RESULT IN A LONG SLOW RISE ON RIVERS AND
STREAMS.

SOME FLOODING OF STREETS AND PARKING AREAS IS LIKELY TO OCCUR
ESPECIALLY WHERE PILES OF SNOW INTERFERE WITH DRAINAGE.

PRECIPITATION WILL SWITCH BACK TO SNOW SHOWERS EVERYWHERE BY FRIDAY.
ADDITIONAL PRECIPITATION LOOKS FAIRLY LIGHT. MORE NUISANCE TYPE SNOW
SHOWER ACTIVITY COULD LINGER INTO THE WEEKEND WITH NO HYDRO PROBLEMS
EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR NYZ032-033-
     038>040-047-048-051-058-063-082.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR NYZ064>066.
MA...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY FOR
     MAZ001.
VT...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY FOR
     VTZ013-014.

&&

SYNOPSIS...HWJIV/NAS
NEAR TERM...HWJIV/NAS
SHORT TERM...NAS
LONG TERM...RCK
AVIATION...RCK
HYDROLOGY...RCK
Hazardous weather outlook, Feb 25, 5:10 AM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
510 AM EST THU FEB 25 2010

NYZ032-033-038>040-047-048-051-058-063-082-261200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
510 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CATSKILLS AND
HELDERBERGS...THE EASTERN ADIRONDACKS...AND WESTERN MOHAWK VALLEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET
OR BY TELEPHONE.

MAZ001-VTZ013-014-261200-
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
510 AM EST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ025-NYZ041>043-049-050-052>054-059>061-083-084-VTZ015-
261200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
510 AM EST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE GREATER CAPITAL DISTRICT
OF EASTERN CENTRAL NEW YORK...TACONICS AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A LOW PRESSURE SYSTEM WILL IMPACT THE AREA TODAY INTO THE WEEKEND.
THERE IS THE POSSIBILITY THAT MODERATE SNOWFALL ACCUMULATIONS
COULD OCCUR FRIDAY INTO THE WEEKEND. IF CONFIDENCE INCREASES...THEN
WINTER WEATHER ADVISORIES OR WINTER STORM WARNINGS WILL NEED TO
BE ISSUED.

A STORM TRACKING INLAND TO NEAR NEW YORK CITY BY TONIGHT...COULD
BRING STRONG WINDS ACROSS MAINLY THE ELEVATED TERRAIN JUST TO THE
EAST OF GREATER CAPITAL DISTRICT. IF CONFIDENCE IN THIS SCENARIO
BECOMES GREATER...WIND ADVISORIES...HIGH WIND WATCHES...AND OR
HIGH WIND WARNINGS WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ064>066-261200-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
510 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:31 AM ESTWinter Weather AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more62 hr
Feb 25, 5:10 PM ESTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more12 hr
Feb 25, 6:02 AM ESTWind AdvisoryALYBennington, Windham6 hr

Nearby

High Wind Warnings in New York, 2010High Wind Warnings in Vermont, 2010High Wind Warnings in Massachusetts, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.